MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II HANDLE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II HANDLE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number EPH04
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/31/2025.D4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was obtained: there were no bleeding and no tissue damage.The device was dissembled, and another device was used.No additional treatment was performed.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during an unknown procedure, the device was energized even though the button was not pressed.No pieces were fell into the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/22/2025.Corrected data: d4 udi #.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/18/2025.D4 batch #: c9dl91.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damaged.The device was mechanically tested and no issues were found.The device was connected to a multi tester to test the switch function.The coagulation mode was noted to be on as soon as the device was connected to the multi tester.The cut function worked as intended.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch c9dl91, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/1/2025.Corrected data: h11 investigation summary.Investigation summary- the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damaged.The device was mechanically tested and no issues were found.The device was connected to a multi tester to test the switch function.The coagulation mode was noted to be on as soon as the device was connected to the multi tester.The cut function worked as intended.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A secondary analysis was performed: the device was scanned by ct.The results show the cut wire and the rf wire being pinched together causing the continuous activation found during the analysis.A manufacturing record evaluation was performed for the finished device batch c9dl91, and no non-conformances were identified.

Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21733795
Report Number3005075853-2025-02406
Device Sequence Number4109294
Product Code GCJ
UDI-Device Identifier10705036001874
UDI-Public(01)10705036001874(17)290131(10)C9DL91
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPH04
Device Lot NumberC9DL91
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/03/2025
07/10/2025
09/30/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/22/2025
07/18/2025
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown